Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 210, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2008, 4:50 PM EDT for Harnett County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 4:50 PM EDT (20:50 UTC)
- Expired
- Jun 20, 2008, 5:14 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:57 PM EDT | HAIL 0.75 | 4 Wsw Lillington, NC | PENNY SIZE HAIL REPORTED BY THE PUBLIC NEAR NC HWY 27 AND AUTRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 202050
SVRRAH
NCC085-202130-
/O.NEW.KRAH.SV.W.0210.080620T2050Z-080620T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 16 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LILLINGTON...
BUIES CREEK...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3524 7893 3539 7905 3555 7880 3554 7879
3552 7871 3551 7870 3549 7866 3543 7861
3542 7861 3539 7859
TIME...MOT...LOC 2050Z 237DEG 14KT 3536 7890
$$
BSD2 follow-up statements
000
WWUS52 KRAH 202054
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI JUN 20 2008
NCC085-202130-
/O.CON.KRAH.SV.W.0210.000000T0000Z-080620T2130Z/
HARNETT NC-
454 PM EDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HARNETT COUNTY...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LILLINGTON...MOVING NORTHEAST AT 7 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... COATS...BUIES CREEK AND
ANGIER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3524 7893 3539 7905 3555 7880 3554 7879
3552 7871 3551 7870 3549 7866 3543 7861
3542 7861 3539 7859
TIME...MOT...LOC 2054Z 238DEG 5KT 3536 7890
$$
BSD000
WWUS52 KRAH 202114
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT FRI JUN 20 2008
NCC085-202124-
/O.CAN.KRAH.SV.W.0210.000000T0000Z-080620T2130Z/
HARNETT NC-
514 PM EDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR HARNETT COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3524 7893 3539 7905 3555 7880 3554 7879
3552 7871 3551 7870 3549 7866 3543 7861
3542 7861 3539 7859
TIME...MOT...LOC 2114Z 237DEG 14KT 3541 7880
$$
BSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:10 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 20, 3:10 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT FRI JUN 20 2008 .SYNOPSIS...A WEAK SURFACE TROUGH WILL HOLD OVER EASTERN VIRGINIA AND CENTRAL NORTH CAROLINA THROUGH TODAY... AS HIGH PRESSURE CONTINUES SHIFTING OFFSHORE. THIS WILL BRING A RETURN TO MORE HUMID CONDITIONS ACROSS THE REGION. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST TONIGHT... BRINGING INCREASINGLY UNSETTLED WEATHER THAT WILL LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 140 PM... BOUNDARY TO THE SOUTH MAKING PROGRESS NORTH. WITH INCREASING WINDS AT 3000 FEET FROM THE SOUTH...THIS BOUNDARY MAY ALLOW PRECIPITATION TO PERSIST UNTIL JUST PRIOR TO MIDNIGHT...WITH AREAS MOSTLY SOUTH OF HIGHWAY 64 STANDING A CHANCE FOR RAIN. PREVIOUS DISCUSSION... FEW SHOWERS SOUTH OF RALEIGH DISSIPATING AND WILL BE GONE BEFORE NOON. MESOSCALE VORTICITY CENTER IN WESTERN KENTUCKY TO MOVE INTO THE FOOTHILLS LATE THIS AFTERNOON. HOWEVER MIXING HEIGHTS IN EXCESS OF 9000 FEET AGAIN TODAY AND FORECAST SOUNDINGS ARE CAPPED. SURFACE MOISTURE IS ON THE RISE WITH EXCEPTION OF THE NORTHWEST PIEDMONT AND SURFACE INSTABILITY PRESENT. AT THIS TIME IT LOOKS LIKE THE CAPPING WILL NOT BE OVERCOME AND WILL LEAVE MOST OF CENTRAL NORTH CAROLINA DRY INTO THE LATE EVENING. IN THE SOUTHEAST... ENHANCEMENT OF THE SEABREEZE SHOWN ON THURSDAYS MODELS IS WEAKER TODAY AND IT APPEARS THAT IF THE SEABREEZE IS TO MAKE IT VERY FAR INLAND...IT WOULD BE LATE AFTERNOON AND NOT MUCH PAST FAYETTEVILLE AT BEST. MID LEVEL STEERING CURRENTS ARE VARIABLE BUT TENDING TO BE FROM THE WEST... WHICH WOULD PUSH ANY DEVELOPING STORMS BACK INTO THE MARINE AIR MASS. THUS WILL CONFINE RAIN CHANCES TO THE EXTREME SOUTHEAST. LATE EVENING INTO EARLY MORNING SHOULD BE DRY. AS SUNRISE APPROACHES A POSITIVELY TILTED 700 MILLIBAR TROUGH MOVES INTO TENNESSEE. THE 12Z MESONAM MODEL DEVELOPS A SHORT WAVE AHEAD OF THIS TROUGH OVER THE SOUTHERN FOOTHILLS AND DRIVES THIS INTO THE WESTERN PIEDMONT BEFORE DAWN SATURDAY. ONE IN THREE PRE SUNRISE RAIN CHANCES CONTINUE BUT MAY NEED TO BE RAISED ON THE AFTERNOON FORECAST. CURRENT FORECAST TEMPERATURES WITH UPPER 80S TODAY AND ABOVE GUIDANCE UPPER 60S TONIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 300 PM FRIDAY... STILL APPEARS TO BE RATHER UNSETTLED THIS WEEKEND INTO MONDAY AS SERIES OF VORTICES ROUND BASE OF L/W TROUGH WHICH LIES ACROSS REGION. FOR SATURDAY INTO SUNDAY...LOW LEVEL CONFLUENCE RATHER WEAK BUT APPROACH OF MID/UPPER LEVEL S/W INTERACTING WITH THE MOIST (PRECIP WATER VALUES 1.5-1.7 INCHES)AND MARGINALLY UNSTABLE AIR MASS SHOULD SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS. IN ADDITION...UPPER LEVEL DIVERGENCE WILL BE ENHANCED AS H3 JET EXITS OFF THE NORTHERN MID ATLANTIC COAST. ON SUNDAY...AXIS OF BETTER MOISTURE/INSTABILITY WILL LIE ACROSS THE EASTERN HALF OF THE FORECAST REGION AS ANOTHER MID LEVEL TROUGH CROSSES THE REGION COUPLED WITH CONTINUED UPPER LEVEL DIVERGENCE FROM JET OFF THE DELMARVA. ON MONDAY...LOW LEVEL CONFLUENCE IMPROVES AS SURFACE TROUGH SHARPENS IN RESPONSE TO ANOTHER S/W (THOUGH STRONGER) APPROACHES FROM THE WEST. ALSO...REGION IN FAVORABLE RIGHT ENTRANCE REGION OF H3 JET PROJECTED TO LIE ALONG THE SPINE OF THE APPALACHIANS WITH THE JET CORE OVER WESTERN PA/NY. WHILE ANY OF THE STORMS WILL HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL...WIND PROFILE AND STABILITY FACTORS SUGGEST THAT ORGANIZED SEVERE STORMS A POSSIBILITY MONDAY AFTERNOON/EVENING. WITH PRECIP WATER VALUES PROJECTED TO HOVER BETWEEN 1.5 TO 1.8 INCHES...TORRENTIAL DOWNPOURS LIKELY. IF TRAINING OR SLOW MOVING ECHOES OCCUR (WHICH IS A DISTINCT POSSIBILITY DUE TO THE STRUCTURE OF WINDS ALOFT)...LOCALIZED FLOODING WILL OCCUR. WENT WITH A BLEND OF MOS GUIDANCE FOR TEMPS. FAVORED THE COOLER END OF GUIDANCE FOR SATURDAY BASED ON EXTENSIVE CLOUDINESS AND POTENTIAL FOR SHOWERS AND STORMS TO OCCUR AS EARLY AS MID/LATE MORNING. FOR SUN AND MON...POTENTIAL FOR SOME HEATING WHICH WILL ALLOW TEMPS TO WARM TO NEAR NORMAL LEVELS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 210 PM FRIDAY... THE UPPER AIR PATTERN REMAINS INTACT THROUGH THIS PERIOD WITH UPPER RIDGE OVER THE SW U.S AND A L/W TROUGH OF VARYING DEGREES OF AMPLITUDE ALONG THE LENGTH OF THE ATLANTIC SEABOARD. THIS SUGGEST TYPICAL EARLY SUMMER CONDITIONS FOR CENTRAL NC WITH WARM AFTERNOONS AND A THREAT OF AFTERNOON CONVECTION...GREATER ON SOME DAYS THAN OTHERS. TUESDAY INTO WEDNESDAY...L/W TROUGH OVER REGION GRADUALLY WEAKENS LIFTS E-NE. BUILDING MID/UPPER HEIGHTS SUGGEST MID LEVEL SUBSIDENCE SHOULD OCCUR...LEADING TO GENERALLY DRY AND WARM CONDITIONS. ECMWF CONTINUES TO ADVERTISE THE DEVELOPMENT OF AN UPPER LEVEL LOW OFF THE SC COAST WED INTO THU. AT THIS TIME...SYSTEM APPEARS TO BE ENOUGH REMOVED FROM REGION TO PRECLUDE A MENTION OF CHANCE POPS OVER THE SOUTHERN COASTAL PLAIN. VORTICES IN THE NORTHERN STREAM WILL AMPLIFY L/W TROUGH OVER THE REGION ONCE AGAIN THU INTO FRI. CURRENTLY...GUIDANCE PROJECTS BEST MID/UPPER LEVEL DYNAMICS NORTH OF THE FORECAST AREA. IF THE UPPER LEVEL LOW DOES EXIST OFFSHORE BY THIS TIME...AMPLIFICATION OF TROUGH WILL EITHER STRENGTHEN UPPER LEVEL LOW AND DRIFT IT CLOSER TO SHORE OR LIFT SYSTEM MORE OFFSHORE. DUE TO UNCERTAINTY ...WILL MAINTAIN POPS LESS THAN 20% FOR NOW AND SEE IF MODELS GAIN SOME CONSISTENCY. WITH L/W TROUGH IN VICINITY...EXPECT TEMPS TO BE CLOSE TO NORMAL FOR EARLY SUMMER. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM... BOUNDARY NEAR THE SOUTH CAROLINA BORDER NOW EXPECTED TO LIFT NORTH AS EVENING APPROACHES AND WILL SPREAD A CHANCE FOR PRECIPITATION INTO CENTRAL NORTH CAROLINA TONIGHT...MAINLY SOUTH OF HIGHWAY 64. PERIODS OF MOSTLY MVFR CONDITIONS IN THE VICINITY OF SHOWERS UNTIL JUST PRIOR TO MIDNIGHT. MVFR CEILINGS ARE AGAIN A POSSIBILITY AS DAWN APPROACHES IN THE WESTERN PIEDMONT AS A MID LEVEL TROUGH IN TENNESSEE MOVES EAST... BRINGING A CHANCE FOR SHOWERS OR THUNDERSTORMS. RAIN CHANCES SPREADING EAST AFTER SUNRISE AND INTO THE AFTERNOON. LOOKING AHEAD TO THE WEEKEND...SHORT WAVES ROTATING AROUND BROAD TROUGHING OVER THE EASTERN UNITED STATES WILL BRING AN ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS (AND ASSOCIATED MVFR/IFR CONDITIONS) TO THE ENTIRE AREA ON BOTH SATURDAY AND SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BSD/LP NEAR TERM... SHORT TERM...GIH LONG TERM...WSS AVIATION...
Hazardous weather outlook, Jun 20, 2:35 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 235 PM EDT FRI JUN 20 2008 NCZ007>011-021>027-038>041-211000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 235 PM EDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY TONIGHT. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY MORNING AND EXPAND OVER ALL OF CENTRAL NORTH CAROLINA SATURDAY AFTERNOON AND SATURDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL... ESPECIALLY SATURDAY AFTERNOON AND EVENING. IN ADDITION... AREAS OF TORRENTIAL DOWNPOURS ARE POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. THE STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ028-042-043-073>078-083>086-088-089-211000- EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 235 PM EDT FRI JUN 20 2008 ...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY MORNING AND EXPAND OVER ALL OF CENTRAL NORTH CAROLINA SATURDAY AFTERNOON AND SATURDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL... ESPECIALLY SATURDAY AFTERNOON AND EVENING. IN ADDITION... AREAS OF TORRENTIAL DOWNPOURS ARE POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. THE STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Jun 20, 3:02 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT FRI JUN 20 2008 NCZ085-086-202000- HOKE-SCOTLAND- 302 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HOKE AND SCOTLAND COUNTIES THROUGH 400 PM EDT... AT 302 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EAST LAURINBURG... MOVING NORTHEAST AT 13 MPH. SOME LOCATIONS TO BE AFFECT BY THESE STORMS INCLUDE... EAST LAURINBURG... WAGRAM... AND ANTIOCH. THE STRONG THUNDERSTORMS WILL BE NEAR ANTIOCH AROUND 400 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BSD
Special weather statement, Jun 20, 3:42 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT FRI JUN 20 2008 NCZ073-074-083-202030- ANSON-MONTGOMERY-STANLY- 342 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY... SOUTHEASTERN STANLY AND NORTHERN ANSON COUNTIES THROUGH 430 PM EDT... AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORWOOD...OR ABOUT 11 MILES SOUTHEAST OF ALBEMARLE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORWOOD... MOUNT GILEAD... AND PEKIN. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Special weather statement, Jun 20, 3:51 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT FRI JUN 20 2008 NCZ075-077-088-202030- CUMBERLAND-HARNETT-MOORE- 351 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...NORTHEASTERN MOORE AND NORTHERN CUMBERLAND COUNTIES THROUGH 430 PM EDT... AT 351 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER POPE AFB...OR ABOUT OVER FORT BRAGG...MOVING NORTHEAST AT 16 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANDERSON CREEK... SPRING LAKE... FORT BRAGG... AND TIMBERLAKE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Special weather statement, Jun 20, 4:06 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 406 PM EDT FRI JUN 20 2008 NCZ075-086-202045- HOKE-MOORE- 406 PM EDT FRI JUN 20 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE AND NORTHERN HOKE COUNTIES THROUGH 445 PM EDT... AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORTH CENTRAL HOKE COUNTY...OR ABOUT 11 MILES EAST OF SOUTHERN PINES...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... WOOD LAKE... MOUNT PLEASANT... AND LOBELIA. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Local storm report, Jun 20, 4:14 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 NE FORT BRAGG 35.16N 78.97W
06/20/2008 CUMBERLAND NC LAW ENFORCEMENT
A TREE WAS REPORTED DOWN ON MURCHISON ROAD IN SPRING LAKE
ALONG WITH SEVERAL OTHER SMALL BRANCHES. PEA TO DIME SIZE
WAS ALSO REPORTED.
&&
JFBSpecial weather statement, Jun 20, 4:18 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHEDS...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF ALBEMARLE TO 8 MILES NORTH OF TROY...MOVING NORTHEAST AT 9 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ELDORADO AROUND 425 PM EDT... STEEDS AROUND 430 PM EDT...SEAGROVE AROUND 500 PM EDT...NEW HOPE AROUND 515 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:23 AM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 2 hr |
| Jun 20, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 43 min |
| Jun 20, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 50 min |
| Jun 20, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 50 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 26 min |
| Jun 20, 4:34 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 91 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.